Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 26, 2008, 11:48 AM MDT for Toole County, Montana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 11:48 AM MDT (17:48 UTC)
- Expired
- Jul 26, 2008, 12:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Toole County, MT
The radar
The Great Falls radar (KTFX), 135 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:40 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 26, 10:40 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MDT SAT JUL 26 2008 ...UPDATE TO AVIATION... .UPDATE... && .DISCUSSION... ALREADY STARTED UP ALONG HI-LINE AREA. MAIN CONCERN FOR TODAY IS SOME THUNDERSTORMS MAY BECOME SEVERE DUE TO DAMAGING WINDS MAINLY NORTH AND EAST OF THE KCTB...KGTF AND KLWT LINE LATER THIS AFTERNOON AND EVENING. THIS AREA WILL HAVE GOOD 45-50KT SPEED SHEAR ALONG WITH A MOIST SOUTHEAST FLOW AT LOW LEVELS AND SOUTHWESTERLY FLOW ALOFT WITH DRIER AIR MOVING IN FROM THE SOUTHWEST. AIRMASS IS QUITE UNSTABLE BETWEEN 750-500 MB AS PER 12Z SOUNDING. SOUTHWEST MONTANA WILL BE MOSTLY DRY...EXCEPT FOR ISOLATED MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND EVENING. WILLIAMSON && .AVIATION... UPDATED 1640Z. LATEST RADAR COMPOSITE SHOW A THUNDERSTORM NE OF CTB AND EXPECTED TO EXIT THE AREA BY 1730Z. AS SHORTWAVE APPROACHES... EXPECT AN AREA OF INSTABILITY IN THE NORTHERN PORTION OF THE AREA. AS A RESULT SHOWERS AND THUNDERSTORMS WILL AFFECT THE CTB HVR AND LWT TERMINALS AFTER 21Z. EXPECT REDUCED VISIBILITIES AND GUSTY WINDS NEAR THUNDERSTORMS. OTHERWISE...GENERALLY VFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... GTF 91 57 89 56 / 20 20 20 20 CTB 86 55 83 52 / 30 20 20 10 HLN 92 59 93 59 / 10 20 20 10 BZN 94 53 95 53 / 10 10 20 10 WEY 82 47 80 45 / 10 10 20 10 DLN 89 52 89 51 / 10 10 20 10 HVR 91 59 91 58 / 30 30 20 20 LWT 88 56 86 55 / 30 30 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WILLIAMSON DC LONG TERM...MERCER AVIATION...MERCER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 26, 6:02 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 602 AM MDT SAT JUL 26 2008 MTZ008>015-044>055-271215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 602 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING...WITH SMALL HAIL AND WIND GUSTS GREATER THAN 60 MPH FOR A TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL MONTANA SUNDAY AFTERNOON AND EVENING...WITH SMALL HAIL AND WIND GUSTS GREATER THAN 50 MPH FOR A TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:55 AM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 50 min |
| Jul 26, 10:34 AM MDT | Severe Thunderstorm Warning | TFX | Toole | 41 min |
| Jul 26, 12:20 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 40 min |
| Jul 26, 1:57 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 48 min |
| Jul 26, 2:16 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 59 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 58 min |
| Jul 26, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 26 min |
| Jul 26, 4:14 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 31 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.